I have had irregular periods, now feel nauseous?

I have had irregular periods, now feel nauseous. I saw my doctor about my irregular periods and she prescribed metformin for 12 weeks. After taken metformain for 4 days I feel nauseous, tongue feels like metal and is swollen and painful. What is going on? Should I consult a specialist?

Female
Age: 22
Medications: metformin

1
Doctor Answers And General Comments : (both members and visitors can post)

avatar
1 Comment threads
0 Thread replies
0 Followers
 
Most reacted comment
Hottest comment thread
1 Comment authors
Dr. J. Ernesto Recent comment authors
  Subscribe  
Notify of
Dr. Javez Ernesto
Member
Dr. Javez Ernesto

If you are experiencing these symptoms a few days after beginning your metformin treatment it is likely you are experiencing drug side effects or perhaps you are allergic to metformin. It was probably prescribed to treat a possible polycystic ovary syndrome (PCOS) In my opinion you should cease the treatment and consult again. An alternative should be prescribed only after a thorough investigation of your problem which should include hormonal deficiencies and imbalances and other causes.